MAUDE Adverse Event Report: ABBOTT IDENTITY ADX VDR; IMPLANTABLE PACEMAKER PULSE GENERATOR

ABBOTT IDENTITY ADX VDR; IMPLANTABLE PACEMAKER PULSE GENERATOR
Model Number 5480
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results, method, and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
During a clinic follow up, a decrease in the device battery longevity was observed and possible premature battery depletion was suspected.The device was explanted and replaced to resolve the event.The patient was stable and will continue to be monitored.
 
Additional Manufacturer Narrative
The customer complaint of premature depletion was not confirmed.The device was received for analysis in backup mode.Device image analysis shows that backup mode occurred after device was explanted which is consistent with exposure to low temperatures after explant.Additional device image analysis indicated that the device was used in high output mode and the autocapture feature was used at times.When automatic settings are programmed, such as autocapture, the device output adjusts itself to accommodate the patient¿s needs for pacing, and thus affects the estimated longevity of the device.The original battery had depleted to eol levels due to normal usage.Analysis performed after installing a new battery and reloading the product code including functional testing, did not reveal any anomalies.The device was implanted for 6.93 years, which exceeded the device¿s 6.86 year projected longevity and is considered normal battery depletion.

Brand Name
IDENTITY ADX VDR
Common Device Name
IMPLANTABLE PACEMAKER PULSE GENERATOR
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
MDR Report Key9613344
Report Number2017865-2020-00731
Device Sequence Number2677760
Product Code LWP
UDI-Device Identifier05414734006927
UDI-Public05414734006927
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2014
Device Model Number5480
Device Catalogue Number5480
Device Lot Number3890630
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer04/09/2020
Initial Report FDA Received Date01/21/2020
Supplement Report FDA Received Date04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;